Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 29, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 14, 2018, 3:27 AM MDT for 12 counties in Colorado. It took effect at Jun 14, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2018, 3:27 AM MDT (09:27 UTC)
- In effect from
- Jun 14, 2018, 12:00 PM MDT
- Expired
- Jun 14, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Arapahoe County, CO, Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 9.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 3381 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
830 WWUS85 KBOU 140927 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 327 AM MDT Thu Jun 14 2018 COZ211-213-141730- /O.NEW.KBOU.FW.W.0029.180614T1800Z-180615T0100Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- 327 AM MDT Thu Jun 14 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR JACKSON AND GRAND COUNTIES BELOW 9000 FEET, FIRE WEATHER ZONES 211 AND 213... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 211 and 213. * Timing...From noon today through 7 pm MDT this evening * Winds...Southwest 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 8 percent. * Impacts...Warm temperatures, low humidities and gusty winds will cause vegetation to dry out and make dangerous fire behavior possible. Rapid growth and spread of fires can be anticipated under these conditions. Outdoor burning is strongly discouraged, check with local authorities on any burn bans in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
018 WWUS85 KBOU 141532 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 932 AM MDT Thu Jun 14 2018 ...HIGH FIRE DANGER TODAY... .A combination of very warm temperatures, low humidities, gusty southwest winds, and isolated high based showers and thunderstorms with stronger outflow winds will bring high fire danger to the area today. There is potential for dry thunderstorms that may produce new fire starts, and strong, shifting outflow winds in excess of 40 mph which may fan any existing fires. COZ212-214>218-241-142345- /O.EXB.KBOU.FW.W.0029.180614T1800Z-180615T0200Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- 932 AM MDT Thu Jun 14 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS, FOOTHILLS, AND PALMER DIVIDE... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND, LOW RELATIVE HUMIDITY, AND GUSTY OUTFLOW WINDS FROM POTENTIALLY DRY THUNDERSTORMS, which is in effect until 8 PM MDT this evening. * Affected Area...Fire Weather Zones 212...214...215...216... 217...218 and 241. * Timing...From noon today through 8 pm MDT this evening * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 percent. * Impacts...Warm temperatures, low humidities and gusty winds will cause vegetation to dry out and make dangerous fire behavior possible. Rapid growth and spread of fires can be anticipated under these conditions. New fire starts and strong, shifting winds will also be possible from dry thunderstorms. Outdoor burning is strongly discouraged if not prohibited. Check with local authorities on any burn bans in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ211-213-142345- /O.EXT.KBOU.FW.W.0029.180614T1800Z-180615T0200Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- 932 AM MDT Thu Jun 14 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HIGH MOUNTAIN VALLEYS... * Affected Area...Fire Weather Zones 211 and 213. * Timing...From noon today through 8 pm MDT this evening * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Warm temperatures, low humidities and gusty winds will cause vegetation to dry out and make dangerous fire behavior possible. Rapid growth and spread of fires can be anticipated under these conditions. New fire starts and strong shifting winds will also be possible from dry thunderstorms. Outdoor burning is strongly discouraged if not prohibited. Check with local authorities on any burn bans in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
035 WWUS85 KBOU 142058 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 258 PM MDT Thu Jun 14 2018 .A combination of very warm temperatures, low humidities, gusty southwest winds, and isolated high based showers and thunderstorms with stronger outflow winds will bring high fire danger to the area today. There is potential for dry thunderstorms that may produce new fire starts, and strong, shifting outflow winds in excess of 40 mph which may fan any existing fires. COZ211>218-241-150200- /O.CON.KBOU.FW.W.0029.000000T0000Z-180615T0200Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- 258 PM MDT Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MOUNTAINS, MOUNTAIN VALLEYS, FOOTHILLS, AND PALMER DIVIDE ABOVE 6000 FEET... * Affected Area...Fire Weather Zones 211...212...213...214... 215...216...217...218 and 241. * Timing...through 8 pm MDT this evening * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 12 percent. * Impacts...Warm temperatures, low humidities and gusty winds will cause vegetation to dry out and make dangerous fire behavior possible. Rapid growth and spread of fires can be anticipated under these conditions. New fire starts and strong, shifting winds will also be possible from dry thunderstorms. Outdoor burning is strongly discouraged if not prohibited. Check with local authorities on any burn bans in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
361 WWUS85 KBOU 150158 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 758 PM MDT Thu Jun 14 2018 COZ211>218-241-150300- /O.EXP.KBOU.FW.W.0029.000000T0000Z-180615T0200Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- 758 PM MDT Thu Jun 14 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds have decreased, humidity is gradually increasing, and weak showers and thunderstorms have diminished. Friday will be another day of warm temperatures and low humidities. There should be a bit less wind and a bit more moisture, but conditions will approach Red Flag criteria again in the mountain valleys during the afternoon. While thunderstorms will likely produce a bit more rain, there will still likely be isolated dry lightning, as well as gusty winds from some of the storms. While the fire danger will be lower than today, it will still be high in most areas. $$ Gimmestad
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 14, 3:18 AM MDT, 9 minutes earlier.
Area forecast discussion, Jun 14, 3:18 AM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 318 AM MDT Thu Jun 14 2018 .SHORT TERM...(Today and tonight) Issued at 315 AM MDT Thu Jun 14 2018 High pressure aloft remains across New Mexico with a light to moderate southwest to west flow over Colorado. Thermal ridge will be over most of CWA today as 700mb temperatures inch higher to around +18c. This will result in additional warming of 2-3 degrees with strong mixing from 500mb to the surface. High temperatures on the plains will be in the mid to upper 90s and likely the hottest day of the week. There will be a bit of mid level moisture around for some high based showers/storms and the best chance looks to be over mountains, Palmer Divide and over the eastern plains where low level moisture remains a bit more plentiful. Strong and gusty winds will be the main threat from showers. There will be a elevated fire weather threat over the high mountain parks (see fire weather discussion below) .LONG TERM...(Friday through Wednesday) Issued at 315 AM MDT Thu Jun 14 2018 The trend towards cooler and wetter weather is still on track for the next several days starting with the cool down Friday following the passage of a plains cold front during the morning hours. Moisture spreading northward over Colorado on Friday will be of subtropical origin, some of which will be wrapped around Hurricane Bud which is now off the southern tip of Baja California. Circulation around an unseasonably deep upper trough over the Pacific Northwest early in the period is progged to spread increasing amounts of specific humidity/precipitable water over the forecast area during the weekend as remnants of Hurricane Bud move up over Arizona. As the western trough and 500 mb low migrate south along the spine of the California Sierra Nevadas, deeper subtropical moisture is carried northward over Colorado, consequently increasing the likelihood for wetting rainfall, initially west of the Continental Divide Friday afternoon and Saturday, then along and east of the Divide Sunday through Wednesday night. Should also see considerable cloud cover during the period, particularly during the afternoon and overnight hours, resulting in cooler daytime temperatures. Question remains, how much deep convection, i.e., t- storm development, will occur with the limited sunshine? Often, too much moisture, i.e., heavy cloud cover, has led to less than expected shower and t-storm formation. This could be one of those situations. However, the models, notably the ECMWF, indicate pockets of 0.50-1.50 inch rainfall amounts during the afternoon and evening hours Friday, Saturday and Sunday. The greater amounts are indicated along and east of the Front Range on Sunday associated with moist northeasterly sfc-700mb flow following the passage of a cold front that morning, and on Monday along the Front Range and in Park County with a moist southeasterly flow. Precipitable water amounts on the plains both days according to the GFS and ECMWF range from 0.8-1.2 inches. On Tuesday and Wednesday, precipitable water values continue to creep up with southeasterly flow aloft as the upper low nears srn California. An east-southeast low-level flow on the plains is also expected to moisten, leading to a greater chance for heavy rainfall, especially over and along the lee slope of the Front Range. Models indicate PW values in the 1.20-1.45 inch range east of the mtns both days. By Thursday, a shift back to a more southwesterly mean layer flow is expected to reduce specific humidity and PW values across the region and therefore decrease the chance of t-storms, except acrs ern sections of the CWA where low-level moisture will remain plentiful requiring higher PoPs for this area. Temperatures during this three day period are expected to run several degrees below average, with Thursday being the warmest day. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 315 AM MDT Thu Jun 14 2018 Still southerly winds will be over APA/DEN through the night but will gradually weaken and shift west and northwest during the afternoon. Could be some isolated high based showers late in the day/evening but coverage not enough to mention in the TAF. Will need to watch out for these gusty outflow winds from any showers that do develop. && .FIRE WEATHER... Issued at 315 AM MDT Thu Jun 14 2018 Critical fire weather returns to the high mountains parks for fire weather zones 211..213 this afternoon and early evening considering gusty southwest winds up to 30 mph and very low humidities expected. Fuels have been deemed worthy of burning so will issue a Red Flag Warning for these zones. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM MDT this evening for COZ211-213. && SHORT TERM...Entrekin LONG TERM...Baker AVIATION...Entrekin FIRE WEATHER...Entrekin
Hazardous weather outlook, Jun 13, 10:56 AM MDT, 16 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1056 AM MDT Wed Jun 13 2018 COZ030>051-141700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1056 AM MDT Wed Jun 13 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Increased moisture over eastern Colorado will bring isolated to scattered thunderstorms this afternoon and early evening. A few storms could become severe east of I-25 with large hail and damaging winds possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorm chances will increase, first in the High country on Thursday, and eventually across the entire outlook area from Friday through the weekend. By Saturday and Sunday, some slow moving storms particularly over higher elevations could produce locally heavy rainfall. After near record heat on Thursday, temperatures are expected to gradually lower through early next week with a couple of cold fronts moving through the area. A relatively moist upslope flow behind these fronts should also increase the chance of the showers and thunderstorms over and along the Front Range and Palmer Divide. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 4:23 PM MDT | Special Weather Statement | BOU | Weld | 37 min |
| Jun 14, 4:28 PM MDT | Special Weather Statement | BOU | Denver | 32 min |
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.